Alert archive / Kansas / Red Flag Warnings in 2022

Red Flag Warning 16, NWS Dodge City, KS

April 6, 202227 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Apr 6, 2022, 4:15 AM CDT for 27 counties in Kansas. It took effect at Apr 7, 2022, 10:00 AM CDT. It was in force for 10 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 6, 2022, 4:15 AM CDT (09:15 UTC)
In effect from
Apr 7, 2022, 10:00 AM CDT
Expired
Apr 7, 2022, 8:00 PM CDT
In force
10 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 10:15 AM CDTNON-TSTM WND GST 581 Ese Scott State Lake, KSMESONET STATION K5SCT 1 ESE SCOTT STATE LAKE.
Apr 7, 10:26 AM CDTNON-TSTM WND GST 593 Nw Pierceville, KSASOS STATION KGCK GARDEN CITY.
Apr 7, 10:45 AM CDTNON-TSTM WND GST 641 Ene Garden City, KSMESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY.
Apr 7, 11:42 AM CDTNON-TSTM WND GST 584 Ne Hayne, KSMESONET STATION UR350 4.4 NE HAYNE (UPR).
Apr 7, 11:50 AM CDTNON-TSTM WND GST 623 Nw Pierceville, KSASOS STATION KGCK GARDEN CITY.
Apr 7, 12:09 PM CDTNON-TSTM WND GST 585 Wnw Elkhart, KSMESONET STATION CW8810 ELKHART.
Apr 7, 12:10 PM CDTNON-TSTM WND GST 601 S Coolidge, KSMESONET STATION K5COO US-50 @ MP 4.4 SYRACUSE.
Apr 7, 12:15 PM CDTNON-TSTM WND GST 581 N Syracuse, KSAWOS STATION K3K3 SYRACUSE.
Apr 7, 12:46 PM CDTNON-TSTM WND GST 5811 S Big Bow, KSMESONET STATION EW7515 JOHNSON.
Apr 7, 2:00 PM CDTNON-TSTM WND DMG4 Ene Bloom, KSTRUCK AND TRAILER ROLLOVER.
Apr 7, 3:54 PM CDTNON-TSTM WND GST 603 Nw Pierceville, KSASOS STATION KGCK GARDEN CITY.
Apr 7, 4:06 PM CDTWILDFIRE6 Ssw Meade State Park, KSWILDFIRE ALONG HIGHWAY 23 FROM NEAR OKLAHOMA LINE TO SOUTH OF THE MEADE STATE PARK BEND.
Apr 7, 4:54 PM CDTNON-TSTM WND GST 613 Nw Pierceville, KSASOS STATION KGCK GARDEN CITY.
Apr 7, 5:54 PM CDTNON-TSTM WND GST 583 Nw Pierceville, KSASOS STATION KGCK GARDEN CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2022-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2022-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2360 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
807 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

800 
WWUS83 KDDC 060915
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
415 AM CDT Wed Apr 6 2022

KSZ030-031-043>046-061>066-074>081-084>090-070100-
/O.UPG.KDDC.FW.A.0011.220407T1700Z-220408T0100Z/
/O.NEW.KDDC.FW.W.0016.220407T1700Z-220408T0200Z/
/O.CON.KDDC.FW.W.0015.220406T1700Z-220407T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
415 AM CDT Wed Apr 6 2022 /315 AM MDT Wed Apr 6 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW 
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...
046...061...062...063...064...065...066...074...075...076...077...
078...079...080...081...084...085...086...087...088...089 AND 
090... 
...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 
9 PM CDT /8 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...062...
063...064...065...066...074...075...076...077...078...079...080...
081...084...085...086...087...088...089 AND 090...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect 
from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Thursday. The 
Fire Weather Watch is no longer in effect.

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 074 
  Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 
  Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 
  Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 
  Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 
  Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* Winds...Northwest 35 to 45 mph with gusts up to 60 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
5 follow-up statements
596 
WWUS83 KDDC 061829
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
129 PM CDT Wed Apr 6 2022

KSZ030-031-043>046-061>066-074>081-084>090-080100-
/O.EXT.KDDC.FW.W.0016.220407T1700Z-220408T0100Z/
/O.CON.KDDC.FW.W.0015.000000T0000Z-220407T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
129 PM CDT Wed Apr 6 2022 /1229 PM MDT Wed Apr 6 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR FIRE WEATHER ZONES 
030...031...043...044...045...046...061...062...063...064...065...

066...074...075...076...077...078...079...080...081...084...085...
086...087...088...089 AND 090... ...RED FLAG WARNING NOW IN 
EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ THURSDAY 
FOR FIRE WEATHER ZONES 
030...031...043...044...045...046...061...062... 
063...064...065...066...074...075...076...077...078...079...080...
081...084...085...086...087...088...089 AND 090...

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 074 
  Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 
  Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 
  Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 
  Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 
  Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* Winds...Northwest 40 to 50 mph with gusts up to 60 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
580 
WWUS83 KDDC 070031
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
731 PM CDT Wed Apr 6 2022

KSZ030-031-043>046-061>066-074>081-084>090-071200-
/O.EXP.KDDC.FW.W.0015.000000T0000Z-220407T0100Z/
/O.CON.KDDC.FW.W.0016.220407T1700Z-220408T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
731 PM CDT Wed Apr 6 2022 /631 PM MDT Wed Apr 6 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 8 PM CDT /7 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...
046...061...062...063...064...065...066...074...075...076...077...
078...079...080...081...084...085...086...087...088...089 AND
090...
...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
030...031...043...044...045...046...061...062...063...064...065...
066...074...075...076...077...078...079...080...081...084...085...
086...087...088...089 AND 090...

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 074 
  Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 
  Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 
  Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 
  Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 
  Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* Winds...Northwest 35 to 45 mph with gusts up to 60 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
844 
WWUS83 KDDC 070423
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1123 PM CDT Wed Apr 6 2022

...Intense Northwest Winds and Extreme Fire Danger Thursday...

KSZ030-031-043>046-061>066-074>081-084>090-080100-
/O.EXT.KDDC.FW.W.0016.220407T1500Z-220408T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
1123 PM CDT Wed Apr 6 2022 /1023 PM MDT Wed Apr 6 2022/

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
8 PM CDT /7 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...
062...063...064...065...066...074...075...076...077...078...079...
080...081...084...085...086...087...088...089 AND 090...

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 074 
  Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 
  Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 
  Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 
  Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 
  Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* Winds...Northwest 35 to 45 mph with gusts up to 65 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fires that start will have extreme fire behavior,
  spread quickly, and be very difficult to control. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
195 
WWUS83 KDDC 071915
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
215 PM CDT Thu Apr 7 2022

KSZ030-031-043>046-061>066-074>081-084>090-090100-
/O.NEW.KDDC.FW.A.0012.220408T1700Z-220409T0100Z/
/O.CON.KDDC.FW.W.0016.000000T0000Z-220408T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
215 PM CDT Thu Apr 7 2022 /115 PM MDT Thu Apr 7 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR FIRE WEATHER ZONES 
030...031...043...044...045...046...061...062...063...064...065...

066...074...075...076...077...078...079...080...081...084...085...
086...087...088...089 AND 090... ...FIRE WEATHER WATCH IN EFFECT 
FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR FIRE WEATHER 
ZONES 
030...031...043...044...045...046...061...062...063...064...065...

066...074...075...076...077...078...079...080...081...084...085...
086...087...088...089 AND 090...

The National Weather Service in Dodge City has issued a Fire
Weather Watch, which is in effect from Friday afternoon through 
Friday evening.

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 074 
  Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 
  Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 
  Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 
  Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 
  Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* Winds...Northwest 30 to 40 mph with gusts up to 50 to 60 mph
  Thursday afternoon and evening. Northwest winds 15-25 mph with
  gusts up to 30 to 35 mph Friday afternoon and evening. 

* Relative Humidity...As low as 10 percent.

* Temperatures...In the upper 50s to low 60s.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
412 
WWUS83 KDDC 080033
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
733 PM CDT Thu Apr 7 2022

KSZ030-031-043>046-061>066-074>081-084>090-081200-
/O.EXP.KDDC.FW.W.0016.000000T0000Z-220408T0100Z/
/O.CON.KDDC.FW.A.0012.220408T1700Z-220409T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
733 PM CDT Thu Apr 7 2022 /633 PM MDT Thu Apr 7 2022/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 030...031...043...044...045...046...061...
062...063...064...065...066...074...075...076...077...078...079...
080...081...084...085...086...087...088...089 AND 090...
...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
030...031...043...044...045...046...061...062...063...064...065...
066...074...075...076...077...078...079...080...081...084...085...
086...087...088...089 AND 090...

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 074 
  Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 
  Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 
  Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 
  Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 
  Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* Winds...Northwest 15 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 13 percent.

* Temperatures...In the upper 50s to low 60s.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 6, 4:05 AM CDT, 10 minutes earlier.

Area forecast discussion, Apr 6, 4:05 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
405 AM CDT Wed Apr 6 2022

...Updated short term, long term and fire weather discussion...

.SHORT TERM...(Today through Thursday)
Issued at 405 AM CDT Wed Apr 6 2022

Very windy conditions are expected the next few days across western
and central Kansas. An upper level low pressure system over the
Dakotas and western Minnesota continues to deepen as it moves slowly
east today. Mid level northwest wind flow around the back side of this
system will become more established and strengthen today and
especially Thursday over the central High Plains. Model soundings
show deep layer mixing all the way up to 600 millibars with
unidirectional flow upwards of 45-50 knots through the layer.
These winds will begin to mix to the surface later this morning
and through the afternoon hours. MOS guidance is producing
sustained wind speeds of at least 35 knots at many locations this
afternoon so we should see a period of at least 40 mph winds with
gusts to around 60 at times.

Winds will diminish with the loss of daytime heating but should
be occasionally gusty through much of the overnight hours.

On Thursday, north to northwest winds will be raising Holy Ned once
again. The models show a subtle wave rotating around the west and
southwest quadrant of the upper low with a tightening in the mid
level geostrophic gradient and increasing 700 millibar winds over
western Kansas. MOS output is also suggesting potentially stronger
winds at the surface during the day.

A High Wind Warning is in effect for central and southwest Kansas
today and the High Wind Watch for Thursday has been upgraded to a
High Wind Warning.

Both today and Thursday will see areas of blowing dust developing
as the winds pick up. Blowing Dust advisories may be needed if
reduced visibility becomes too widespread.

.LONG TERM...(Friday through Tuesday)
Issued at 405 AM CDT Wed Apr 6 2022

On Friday the upper low finally gets kicked to the east and
northeast as another strong upper level trough moves into western
Canada and the northern Rockies. In between these systems, an
upper level ridge will move out of the Rockies and across the
northern and central Plains from Friday night through Saturday
night. There will be some lingering north winds on Friday but not
nearly as strong as today and Thursday. Saturday should be very
pleasant with relatively light winds and high temperatures in the
70s and lower 80s.

Toward the end of the extended period early next week, upper level
disturbances will carve out another deep trough over the western
CONUS. This will bring increasing chances for precipitation but
at this point, a lot of uncertainty remains as to where and how
much precipitation will occur.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1143 PM CDT Tue Apr 5 2022

VFR conditions are expected through the first half of this forecast
period. North to northwest winds will be gusty off and on through
the night before increasing through the morning hours on Wednesday
and continuing quite strong through the afternoon hours with gusts
to around 50 knots or so. As the winds increase, blowing dust will
begin to reduce vsbys down to the 3-5 mile range. IFR vsbys in the
1-3 mile range will be possible at the southwest Kansas terminals
during the afternoon.

&&

.FIRE WEATHER...
Issued at 405 AM CDT Wed Apr 6 2022

A very dry airmass is advecting into the area early this morning
as noted by dewpoints in the single digits to around zero. As
temperatures climb today, humidity levels are expected to fall
into the 10-20 percent range this afternoon. With very strong
winds on the order of 35-45 mph with gusts to 60 mph expected,
the stage will be set for very critical fire weather conditions
this afternoon. Any wildfire starts will be difficult to control
in these conditions. These conditions are expected to return again
on Thursday. Red Flag Warnings are in effect for both today and
Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  60  35  59  30 /   0   0   0   0
GCK  58  33  58  27 /   0   0   0   0
EHA  58  33  60  29 /   0   0   0   0
LBL  60  33  60  27 /   0   0   0   0
HYS  60  35  56  31 /   0   0   0   0
P28  65  39  61  35 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from noon CDT /11 AM MDT/ today to 8 PM CDT /7
PM MDT/ this evening for KSZ030-031-043>046-061>065-074>080-
084>089.

High Wind Warning from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM
MDT/ Thursday for KSZ030-031-043>046-061>065-074>080-084>089.

Red Flag Warning from noon CDT /11 AM MDT/ today to 8 PM CDT /7
PM MDT/ this evening for KSZ030-031-043>046-061>066-074>081-
084>090.

Red Flag Warning from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM
MDT/ Thursday for KSZ030-031-043>046-061>066-074>081-084>090.

&&

SHORT TERM...Gerard
LONG TERM...Gerard
AVIATION...Gerard
FIRE WEATHER...Gerard
Hazardous weather outlook, Apr 5, 5:18 AM CDT, 22 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
518 AM CDT Tue Apr 5 2022

KSZ030-031-043>046-061>066-074>081-084>090-061000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
518 AM CDT Tue Apr 5 2022 /418 AM MDT Tue Apr 5 2022/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Tonight.

Day 1 Discussion
----------------

Critical fire weather conditions are expected to develop over far
southwest Kansas this afternoon as gusty west to northwest winds
develop along with low relative humidity. See the latest Red Flag
Warning product for more information.

Day 1 Hazards
-------------
* Non-thunderstorm wind: Limited risk
* Fire weather: Significant risk

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Days 2-7 Discussion
-------------------

Very strong north to northwest winds are expected to develop on
Wednesday and again on Thursday. Wind gusts to 55-65 mph will be
possible especially during the afternoon hours. The strong winds
will combine with low relative humidity to create potentially
dangerous fire weather conditions. These conditions could redevelop
again on Thursday. See the latest High Wind and Red Flag products
for more information.

Days 2-7 Hazards
----------------
* Wednesday
  - Fire weather: Extreme risk

* Thursday
  - Fire weather: Extreme risk

* Friday
  - Fire weather: Significant risk

* Saturday
  - Excessive cold: Limited risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Sunday
  - Excessive cold: Elevated risk
  - Non thunderstorm wind: Limited risk

* Monday
  - Excessive cold: Elevated risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/erh/ghwo?wfo=ddc

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 4:11 AM CDTHigh Wind WarningDDCClark, Comanche, Edwards, Ellis, Finney, Ford and 18 more40 hr

Nearby

Red Flag Warnings in Kansas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.